Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 31, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 29, 2025, 6:33 PM EDT for Forsyth County, North Carolina. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2025, 6:33 PM EDT (22:33 UTC)
- Expired
- Jun 29, 2025, 8:10 PM EDT
- In force
- 97 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015
WGUS52 KRAH 292233
FFWRAH
NCC067-300145-
/O.NEW.KRAH.FF.W.0031.250629T2233Z-250630T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
633 PM EDT Sun Jun 29 2025
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Northwestern Forsyth County in central North Carolina...
* Until 945 PM EDT.
* At 633 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Winston-Salem, Clemmons, King, Huntsville, Lewisville, Walkertown,
Rural Hall, Pfafftown, Stanleyville and Donnaha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3606 8046 3606 8047 3605 8047 3604 8049
3605 8051 3607 8051 3608 8052 3611 8051
3612 8046 3614 8044 3617 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8010
3614 8011 3611 8027 3602 8043 3603 8044
FLASH FLOOD...RADAR INDICATED
$$
LH1 follow-up statement
752
WGUS72 KRAH 300010
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
810 PM EDT Sun Jun 29 2025
NCC067-300020-
/O.CAN.KRAH.FF.W.0031.000000T0000Z-250630T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-
810 PM EDT Sun Jun 29 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN FORSYTH
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures. Additional
rain may impact the area later tonight.
&&
LAT...LON 3606 8046 3606 8047 3605 8047 3604 8049
3605 8051 3607 8051 3608 8052 3611 8051
3612 8046 3614 8044 3617 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8010
3614 8011 3611 8027 3602 8043 3603 8044
$$
LHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 1:36 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 29, 1:36 PM EDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 136 PM EDT Sun Jun 29 2025 .SYNOPSIS... Bermuda high pressure will remain offshore into the early part of the week. A cold front will slowly cross North Carolina Tuesday into Wednesday, then get hung up along the Atlantic coastline into the end of the week. && .NEAR TERM /THROUGH TONIGHT/... As of 136 PM Sunday... * Scattered showers and thunderstorms expected once again this afternoon Early afternoon radar and satellite imagery reveal developing convection across central NC. Two areas have blossomed thus far: the Sandhills/southern Coastal Plain in the vicinity of a stalled/remnant surface boundary from Saturday's convection, and the foothills to our west. In between those areas, the cu field has rapidly matured over the past 3 hours. CAMs are still struggling to catch on to the present situation. They don't show much in the way of additional convective initiation until much later today, and even then the guidance is most enthused about precip chances across the western Piedmont and largely overlooking the Coastal Plain. In reality, it would seem that both of these areas will be the initial focal points for storm development, with colliding outflows serving to trigger additional storms through the central portion of our CWA along US-1. I'm going to maintain the idea of PoPs everywhere today, keeping the highest values in the western Piedmont, but accounting for storm potential across the entirety of central NC. The stalled upper low to our west along with MLCAPEs around 2500 J/KG are of enough concern to warrant PoPs that are higher than guidance would otherwise indicate. As for temperatures, look for late day highs to top out in the mid 90s, with lows ranging from the lower 70s in the northwest to the mid 70s in the southeast. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 136 PM Sunday... * Similar synoptic setup continues on Monday, with scattered showers and storms. The stalled upper low should begin to wash out tomorrow, eventually opening up a bit and moving through the western Piedmont tomorrow afternoon as broad longwave troughing moves eastward toward the Ohio Valley. Much like today, steady southerly flow, remnant boundaries, and 2000-2500 J/KG of MLCAPE will all set the stage favorably for diurnally driven convection across the area. Highest PoPs in the western Piedmont tomorrow afternoon, with at least some 20-30 percent values everywhere given the potential for colliding outflows and subsequent development. As for temperatures, look for highs to reach the low to mid 90s, with lows in the low to mid 70s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 136 PM Sunday... * Coverage of showers and storms is expected to increase late Tuesday afternoon through early Wed morning and bring a risk for strong to severe storms and isolated instances of flash flooding. A broad, low-amplitude trough will swing across Great Lakes Tues and towards the Newfoundland and Labrador Canadian Province by Wed morning. Generally weak H5 height falls and remnant MCVs within the base of the trough will be the primary driver in showers/storms Tues into Wed morning. A weak cold front, but more likely an effective cold front from convective outflow, is forecast to traverse the region late Tues afternoon through the overnight hours and result in showers/storms during this time. Dew points in the low/mid 70s should foster weak to moderate instability with diurnal heating over the Carolinas. Mid-level flow is generally weak (15 to 20 kts) and backing wind profile above 500mb should result in mostly unorganized convection, but strong to severe wind gusts may still be possible from isolated water-loaded downbursts underneath the deepest storms. Lingering elevated instability, a slow moving front, and PWAT around 2 inches (well above the 90th percentile) will make at least isolated instances of flash flooding a possibility late Tues into Wed morning. The effective front will slowly sag southeastward and eventually hang up over eastern NC and provide some additional focus for storms Wed before another weak front is forecast to push into the area and provide a reinforcing shot of relatively drier air for the latter half of the week. This should limit storms Thu-Sat and keep heat indices mostly in the 90s despite high temps recovering into the low to mid 90s. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 136 PM Sunday... Convection expected once again today, with the western Piedmont the most favored area although confidence is increasing that storms could develop at the remaining terminals as well. Going to introduce a few hours of thunder at all sites with the main chances between 19Z-23Z, then diminishing after 00Z. Outside of erratic and gusty thunderstorm winds, expect light WSW winds at all sites. There is some potential for fog/stratus overnight but given there wasn't much this morning, I am going to leave it out of the TAFs for now. Outlook: Typical diurnally driven convection expected on Monday, with more widespread coverage Tuesday and Wednesday as a trough slowly moves through the area. Storms becoming more widely scattered in nature Thursday and Friday. In the absence of storms, VFR weather should prevail. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Green NEAR TERM...Leins SHORT TERM...Leins LONG TERM...Swiggett/BLS AVIATION...Leins
Hazardous weather outlook, Jun 29, 2:40 PM EDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 240 PM EDT Sun Jun 29 2025 NCZ007>011-021>028-038>043-073>078-083>086-088-089-301200- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 240 PM EDT Sun Jun 29 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a marginal risk (level 1 of 5) of severe weather Tuesday. The primary threat will be damaging wind gusts. In addition, there is a marginal risk (level 1 of 4) of excessive rainfall Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 29, 2:01 PM EDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
201 PM EDT Sun Jun 29 2025
NCZ075-083>086-291845-
Scotland NC-Anson NC-Richmond NC-Hoke NC-Moore NC-
201 PM EDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MOORE...SCOTLAND...
SOUTHEASTERN ANSON...RICHMOND AND HOKE COUNTIES THROUGH 245 PM EDT...
At 201 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rockingham. This thunderstorm was nearly stationary.
HAZARD...Wind gusts in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southern Pines, Rockingham, Raeford, Pinehurst, Hamlet, Aberdeen,
Hoffman, Pinebluff, Ellerbe, and Foxfire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3480 7968 3481 7992 3501 8000 3518 7969
3516 7964 3516 7962 3519 7965 3526 7953
3517 7915 3483 7921 3484 7935 3480 7935
3478 7965
TIME...MOT...LOC 1801Z 257DEG 0KT 3489 7980
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CASpecial weather statement, Jun 29, 2:45 PM EDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
245 PM EDT Sun Jun 29 2025
NCZ026-027-041-291945-
Nash NC-Franklin NC-Wake NC-
245 PM EDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL NASH...NORTHEASTERN
WAKE AND CENTRAL FRANKLIN COUNTIES THROUGH 345 PM EDT...
At 245 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wake Forest, or 9 miles northeast of Raleigh, moving northeast at 15
mph.
HAZARD...Wind gusts in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Raleigh, Louisburg, Wake Forest, Zebulon, Franklinton, Bunn,
Knightdale, Wendell, Rolesville, and Spring Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3619 7831 3592 7804 3580 7825 3582 7826
3572 7843 3571 7847 3567 7851 3592 7876
3596 7872 3604 7858 3602 7855 3606 7854
TIME...MOT...LOC 1845Z 230DEG 13KT 3589 7851
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CASpecial weather statement, Jun 29, 2:48 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
248 PM EDT Sun Jun 29 2025
NCZ075>077-086-291930-
Lee NC-Hoke NC-Harnett NC-Moore NC-
248 PM EDT Sun Jun 29 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL MOORE...SOUTHWESTERN
HARNETT...SOUTHWESTERN LEE AND NORTHERN HOKE COUNTIES THROUGH 330 PM
EDT...
At 248 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Southern Pines, moving northeast at 10 mph.
HAZARD...Wind gusts in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering
Pines, Taylortown, Vass, Cameron, and Lemon Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3523 7963 3552 7937 3553 7931 3527 7889
3521 7899 3519 7909 3514 7911 3503 7929
TIME...MOT...LOC 1848Z 229DEG 7KT 3526 7932
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CASpecial weather statement, Jun 29, 3:27 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
327 PM EDT Sun Jun 29 2025
NCZ021-022-292030-
Guilford NC-Forsyth NC-
327 PM EDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FORSYTH AND
NORTHERN GUILFORD COUNTIES THROUGH 430 PM EDT...
At 327 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kernersville, or 7 miles northwest of Greensboro, moving north at 10
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greensboro, High Point, Kernersville, McLeansville, Summerfield,
Stokesdale, Haw River State Park, Monticello, Lake Jeanette Marina,
and Belews Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3624 7954 3602 7973 3604 8007 3626 8011
TIME...MOT...LOC 1927Z 176DEG 9KT 3612 7995
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Jun 29, 5:25 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
525 PM EDT Sun Jun 29 2025
NCZ021-022-038-292230-
Guilford NC-Forsyth NC-Davidson NC-
525 PM EDT Sun Jun 29 2025
...STRONG THUNDERSTORMS WILL IMPACT FORSYTH...NORTHEASTERN DAVIDSON
AND WESTERN GUILFORD COUNTIES THROUGH 630 PM EDT...
At 525 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Huntsville, or 10 miles south of East Bend, moving
north at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Kernersville, Clemmons,
Bermuda Run, Huntsville, Lewisville, Summerfield, and Stokesdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Very heavy rain can be expected due to the slow movement of this
storm. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3625 7986
3594 7995 3597 8039 3598 8041 3599 8042
3601 8042 3603 8045 3606 8046 3606 8047
3604 8049 3608 8052
TIME...MOT...LOC 2125Z 201DEG 5KT 3608 8045
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CAThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:01 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 44 min |
| Jun 29, 2:45 PM EDT | Special Weather Statement | RAH | Franklin | 60 min |
| Jun 29, 2:48 PM EDT | Special Weather Statement | RAH | Moore | 42 min |
| Jun 29, 3:27 PM EDT | Special Weather Statement | RAH | Guilford | 63 min |
| Jun 29, 5:25 PM EDT | Special Weather Statement | RAH | Forsyth | 65 min |
| Jun 29, 5:47 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.